Alert archive / Pennsylvania / Flash Flood Warnings in 2004
Flash Flood Warning 45, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Aug 12, 2004, 9:32 PM EDT for Pike County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2004, 9:32 PM EDT (01:32 UTC)
- Expired
- Aug 13, 2004, 1:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Pike County, PA
The radar
The Binghamton radar (KBGM), 118 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 625 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBGM 130134
FFWBGM
PAC103-130500-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
932 PM EDT THU AUG 12 2004
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PIKE COUNTY IN NORTHEAST PENNSYLVANIA.
* UNTIL 100 AM EDT.
* AT 930 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF
MODERATE TO HEAVY RAIN OVER THE FOLLOWING LOCATIONS...SHOHOLA...
PECKS POND...PAUPACK...LEDGERDALE...LACKAWAXEN...GREELEY AND
BLOOMING GROVE.
FLOODING IS LIKELY TO OCCUR ON STREAMS...CREEKS AND POOR DRAINAGE
AREAS IN THE ABOVE MENTIONED LOCATIONS. THERE HAVE BEEN REPORTS OF
ROAD FLOODING AND WASHOUTS IN THESE AREAS. DOPPLER RADAR HAS
ESTIMATED BETWEEN 2 AND 4 INCHES OF RAIN HAS FALLEN IN MUCH OF
CENTRAL AND WESTERN PIKE COUNTY SINCE EARLY THIS EVENING. ADDITIONAL
RAINFALL OF AN INCH OR SO IS POSSIBLE IN THE WESTERN HALF OF THE
COUNTY BEFORE THE RAIN TAPERS TO LIGHTER SHOWERS BY MIDNIGHT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.
LAT...LON 4128 7535 4113 7508 4141 7486 4154 7499
4138 7534
$$
NICOSIAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 3:00 PM EDT, 6 hours 32 minutes earlier.
Area forecast discussion, Aug 12, 3:00 PM EDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BINGHAMTON NY 300 PM EDT THU AUG 12 2004 .SHORT TERM (TONIGHT - SATURDAY)... FRONTAL BOUNDARY CONTINUES TO STRETCH NE TO SW ACROSS THE FORECAST AREA FROM NEAR UCA-BGM-AVP. A BAND OF LIGHT TO MODERATE RAIN HAS PERSISTED THROUGH MUCH OF THE DAY ON THE COLD SIDE OF THE FRONT OVER THE FINGER LAKE COUNTIES. MEANWHILE SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG AND EAST OF THE BOUNDARY. SOME OF THESE STORMS HAVE ALREADY PRODUCED 2 TO 3 INCH RAINFALL AMOUNTS... AND A FEW OF THE STORMS HAVE EVEN BEEN ROTATING. ON STORM HAS PRODUCED SOME WIND DAMAGE OVER SULLIVAN COUNTY. MAIN THREAT WITH THE CONVECTION OVER THE EASTERN AND CENTRAL COUNTIES THROUGH THIS EVENING WILL CONTINUE TO BE HEAVY RAIN AS THE ATMOSPHERE BECOMES INCREASINGLY TROPICAL. LARGE AREA OF HEAVY RAIN OVER VA AND THE CAROLINAS WILL TRACK NORTHEAST TOWARD THE AREA TONIGHT... BRINING A HEAVY RAIN THREAT TO MOST OF THE CWA EAST OF THE FINGER LAKES. THE MODELS DEVELOP A PRETTY IMPRESSIVE LOW-LEVEL CIRCULATION ASSOCIATED WITH THE INTENSIFYING LOW-LEVEL FRONT LATER TONIGHT. THE REMAINS OF BONNIE WILL EVENTUALLY TRACK NORTHEAST ALONG THE STALLED FRONT ON FRIDAY BRINGING MORE HEAVY RAIN. PWATS IN THE INCREASINGLY TROPICAL AIRMASS WILL RANGE FROM 1.5 TO 2.0 INCHES LATE TONIGHT AND FRIDAY. GFS QPFS INDICATE 1 TO 2 INCHES OF PRECIPIATION FOR THE EASTERN PART OF THE CWA... AND MAY BE UNDERDONE DUE TO TROPICAL NATURE OF THIS SYSTEM. BASED ON THIS HAVE ISSUED A FLOOD WATCH FOR THE EASTERN 2/3 OF THE CWA. EXPECTING A WIDESPREAD 1 TO 3 INCH RAIN EVENT FOR THE EASTERN 2/3 OF THE CWA... WITH LOCALIZED 4 OR 5 INCH AMOUNTS. RAIN SHOULD END FROM SOUTHWEST TO NORTHEAST FRIDAY AFTERNOON INTO FRIDAY EVENING. SATURDAY WILL BE THE CALM IN THE STORM AS REMAINS OF BONNIE MOVE OFF TO THE NORTHEAST. ALL EYES THEN TURN TO CHARLEY... WHICH HAS CURRENTLY INTENSIFIED INTO A CAT 2 HURRICANE SOUTH OF CUBA. .LONG TERM (SAT NITE-THURS)... LITTLE TIME FOR DETAILED EXTENDED DISCN WITH ONGOING STRONG TO SVR CONVECTION IN AREA ATTM. HRCN MDLS AND GFS BRING CIRCULATION OF CHARLEY UP ACROSS NE PA AND SE NY SAT NITE AND SUNDAY MORNING. LOTS OF UNCERTAINTY AT THIS TIME RANGE...BUT STILL HAVE ENOUGH CONSISTENCY IN MODEL RUNS AND TPC FCSTS TO GO WITH POPS AT LEAST A LITTLE BETTER THAN FLIP OF A COIN OVER WRN CATS/POCS AND NE PA LATER SAT NITE AND SUN AM WITH CHC POPS FURTHER WEST AND NORTH. FLOW ALOFT REMAINS IN A MEAN TROF THRU THE PERIOD BUT HIGH PRES WORKING IN UNDERNEATH SHOULD GIVE A FEW DAYS TO DRY OUT ON MON-TUES...THEN MOIST RETURN FLOW ON BACKSIDE OF HIGH AND APCH FRONT WILL GRDLY BRING IN HIGHER CHCS FOR SHRA/TSRA ON TUES NITE-THURS. GENLY ACCEPTED MEX GUIDANCE TEMPS. && .AVIATION... FRONTAL BOUNDARY STALLED OVER CENTRAL PART OF FCST AREA THRU TONIGHT WITH TROPICAL MOISTURE PLUME SURGING OVER AREA TONIGHT. THRU 00Z...ELM/ITH/SYR WILL BE IN LIGHT RAIN WITH VFR CIGS AND OCNL MVFR VSBY. AVP IN WARM SECTOR SOUTHEAST OF FRONT AND THREATENED BY +TSRA. NEXT SLUG OF RAIN MOVES NORTH 00Z-06Z WITH CIGS LOWERING TO MVFR...THEN TO IFR BY 12Z WITH MDT TO HVY RAIN. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...FLOOD WATCH TONIGHT AND FRIDAY EASTERN 2/3 CWA. PA...FLOOD WATCH TONIGHT AND FRIDAY ALL OF NE PA. && MSE/BREWSTER
Hazardous weather outlook, Aug 12, 3:04 AM EDT, 18 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 304 AM EDT THU AUG 12 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-120903- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 304 AM EDT THU AUG 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY...SCATTERED THUNDERSTORMS ARE POSSIBLE...HOWEVER THEY ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN... HEAVY RAIN AND THUNDERSTORMS ARE POSSIBLE FRIDAY AS THE REMAINS OF TROPICAL STORM BONNIE MOVE THROUGH THE AREA. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Special weather statement, Aug 12, 3:33 PM EDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 333 PM EDT THU AUG 12 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-130132- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- INCLUDING THE CITIES OF...ATHENS...AUBURN...BALDWINSVILLE... BINGHAMTON...BOONVILLE...CAMDEN...CANTON...CARBONDALE...CHEMUNG... COOPERSTOWN...CORNING...CORTLAND...DELHI...DEPOSIT...DUNDEE... ELMIRA...ENDICOTT...HAMILTON...HAZLETON...HONESDALE...HORNELL... ITHACA...JOHNSON CITY...LIBERTY...MARATHON...MONTICELLO... MONTOUR FALLS...MONTROSE...NEW HARTFORD...NORWICH...ODESSA... ONEIDA...ONEONTA...OWEGO...PENN YAN...PITTSTON...ROME...SAYRE... SCRANTON...SENECA FALLS...SYRACUSE...TOWANDA...TROY...TUNKHANNOCK... UTICA...WALTON...WATERLOO...WATKINS GLEN...WAVERLY...WEST ELMIRA... WILKES-BARRE AND WYALUSING 333 PM EDT THU AUG 12 2004 ...HURRICANE CHARLEY WILL BRING ANOTHER THREAT OF FLOODING TO CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA LATER THIS WEEKEND... THE HEAVY RAINS ASSOCIATED WITH THE REMAINS OF TROPICAL STORM BONNIE WILL END BY LATE FRIDAY. HOWEVER... AFTER A SHORT RESPITE... HURRICANE CHARLEY WILL THREATEN THE EASTERN UNITED STATES WITH MORE HEAVY RAIN LATE SATURDAY AND SUNDAY. HURRICANE CHARLEY IS EXPECTED TO TRACK NORTH FROM WESTERN CUBA TOWARD THE SOUTHEAST UNITED STATES ON FRIDAY... THEN MOVE NORTHEAST ALONG THE EAST COAST OF THE UNITED STATES SATURDAY AND SUNDAY. SINCE ANY EFFECTS FROM CHARLEY ARE STILL OVER 48 HOURS AWAY... THE SEVERITY OF THE EFFECTS IN THIS AREA ARE STILL UNCERTAIN. IF CHARLEY TRACKS TOO FAR TO THE EAST... THE HEAVY RAIN WOULD MISS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. HOWEVER... THE POTENTIAL STILL EXISTS FOR A PERIOD OF VERY HEAVY RAIN... IF CHARLEY WERE TO TRACK DIRECTLY TOWARDS OUR AREA. THE COMBINATION OF THE RAIN ASSOCIATED WITH CHARLEY... AND SATURATED GROUNDS CAUSED BY TROPICAL STORM BONNIE... COULD RESULT IN FLOODING LATE SATURDAY THROUGH SUNDAY. IF YOU LIVE IN A LOCATION THAT IS PRONE TO FLOODING...PAY SPECIAL ATTENTION TO THE LATEST WEATHER FORECASTS AND STATEMENTS. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO CLOSELY MONITOR THE POTENTIAL FOR FLOODING WITH HURRICANE CHARLEY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR VISIT OUR INTERNET WEB SITE AT WEATHER.GOV. MSE
Local storm report, Aug 12, 8:03 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
803 PM EDT THU AUG 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0211 PM TSTM WND DMG LIVINGSTON MANOR 41.90N 74.83W
08/12/2004 SULLIVAN NY COUNTY OFFICIAL
TREES AND WIRES DOWN.
0720 PM FLASH FLOOD LIVINGSTON MANOR 41.90N 74.83W
08/12/2004 SULLIVAN NY LAW ENFORCEMENT
ROADS FLOODED.
0720 PM FLASH FLOOD BARRYVILLE 41.48N 74.93W
08/12/2004 SULLIVAN NY LAW ENFORCEMENT
SEVERAL ROAD WASHOUTS ALONG ROUTE 97 IN WESTERN SULLIVAN
COUNTY.
0730 PM FLASH FLOOD SHOHOLA 41.47N 74.92W
08/12/2004 PIKE PA COUNTY OFFICIAL
NUMEROUS ROAD WASHOUTS FROM FLASH FLOODING. ALSO REPORTED
IN LORDS VALLEY AND PECKS POND.
&&
NICOSIAThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 9:14 PM EDT | Flash Flood Warning | BGM | Wayne | 3 hr |
| Aug 13, 12:11 AM EDT | Flash Flood Warning | BGM | Pike | 4 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.